Heavy Rain, Marion
- When
- August 6, 11:00 PM EST to August 7, 7:45 PM EST
- Where
- Marion County, 0.6 mi E of Belleview
- Reported by
- Trained Spotter
- Coordinates
- 29.070, -82.040
A spotter measured 2.75 inches in a short period of time.
Stacked high pressure was over the region with a moist airmass and unstable diurnal conditions. Heavy rainfall occurred in slow moving cells.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Stacked high pressure was over the region with a moist airmass and unstable diurnal conditions. Heavy rainfall occurred in slow moving cells.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 6, 7:32 PM EST, 3 hours 28 minutes earlier.
Area Forecast Discussion National Weather Service Jacksonville FL 832 PM EDT Sun Aug 6 2017 .UPDATE...Evening convection persists as outflows merge with the remains of the east coast seabreeze front...producing storms with heavy downpours...gusty winds...and frequent lightning strikes. Storms may linger till midnight over eastern zones of se Ga where most unstable air exists. Humid conditions tonight will result in low temperatures only falling into the mid to upper 70s. && .AVIATION...Evening thunderstorms may affect SSI...JAX...and VQQ til around 03z and have VCTS in forecast. Otherwise VFR conditions tonight and Monday morning. && .MARINE...S to SW winds 10 to 15 knots tonight with seas 2-3 feet near shore...and up to 5 feet offshore. Rip Currents: Low to moderate risk. && .PRELIMINARY POINT TEMPS/POPS... AMG 74 93 75 91 / 20 50 30 70 SSI 78 88 78 87 / 30 20 20 50 JAX 75 93 76 90 / 30 30 20 60 SGJ 76 90 77 88 / 10 20 10 40 GNV 74 94 74 91 / 20 30 30 50 OCF 75 93 75 91 / 10 40 30 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Zibura/Elsenheimer/Shuler
Hazardous Weather Outlook National Weather Service Jacksonville FL 328 AM EDT Sun Aug 6 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-070830- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 328 AM EDT Sun Aug 6 2017 ...MODERATE RISK OF RIP CURRENTS AT NORTHEAST FLORIDA BEACHES... This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected to develop during the mid to late afternoon mainly from near the I-10 corridor north into southeast Georgia. A few storms may become strong and produce strong and gusty winds in addition to frequent lightning and locally heavy rain. There is a Moderate Risk of rip currents at the northeast Florida beaches due to a lingering long period swell. A River Flood warning is in effect for the St. Marys River at Macclenny where minor flooding will occur. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered mainly afternoon and evening thunderstorms are expected each day. A few strong storms will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected to be needed at this time. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
Special Weather Statement
National Weather Service Jacksonville FL
615 PM EDT SUN AUG 6 2017
FLZ024-025-062245-
Inland Duval FL-Inland Nassau FL-
615 PM EDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU AND CENTRAL
DUVAL COUNTIES UNTIL 645 PM EDT...
At 615 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bryceville, or 9 miles south of Callahan, moving north at 10 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Callahan, Jacksonville International Arpt, Cisco Gardens, Nassau
Village-Ratliff, Ratliff, Bryceville and Whitehouse Air Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3043 8168 3032 8172 3033 8199 3042 8203
3045 8203 3046 8202 3046 8203 3047 8202
3056 8201 3059 8201 3056 8167
TIME...MOT...LOC 2215Z 171DEG 10KT 3042 8187
ELSENHEIMERSpecial Weather Statement
National Weather Service Jacksonville FL
645 PM EDT SUN AUG 6 2017
FLZ022-023-030-062330-
Columbia FL-Baker FL-Union FL-
645 PM EDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BAKER...NORTH
CENTRAL UNION AND CENTRAL COLUMBIA COUNTIES UNTIL 730 PM EDT...
At 645 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sanderson to Watertown. Movement was
northwest at 15 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Lake City, Five Points, Watertown, Winfield, Suwannee Valley, Olustee
and Sanderson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3034 8268 3040 8265 3044 8266 3042 8222
3014 8217 3014 8245 3013 8246 3011 8246
3011 8265 3026 8280 3027 8279
TIME...MOT...LOC 2245Z 148DEG 15KT 3018 8229 3018 8261
ELSENHEIMERSpecial Weather Statement
National Weather Service Jacksonville FL
659 PM EDT SUN AUG 6 2017
FLZ024-062345-
Inland Nassau FL-
659 PM EDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NASSAU COUNTY UNTIL
745 PM EDT...
At 659 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hilliard, moving northwest at 10 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Hilliard and Kings Ferry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3059 8194 3066 8205 3071 8204 3075 8204
3076 8201 3079 8202 3077 8198 3083 8195
3081 8191 3082 8189 3079 8187 3079 8179
3076 8178 3076 8177 3078 8177 3066 8174
TIME...MOT...LOC 2259Z 148DEG 10KT 3068 8190
ELSENHEIMERSpecial Weather Statement
National Weather Service Jacksonville FL
718 PM EDT SUN AUG 6 2017
FLZ023-024-GAZ164-062345-
Baker FL-Inland Nassau FL-Charlton GA-
718 PM EDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU...NORTHERN
BAKER AND SOUTH CENTRAL CHARLTON COUNTIES UNTIL 745 PM EDT...
At 718 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Taylor to near Macclenny.
Movement was north at 20 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Taylor, Macclenny, St. George and Bryceville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3037 8194 3026 8205 3035 8242 3041 8246
3052 8246 3058 8245 3057 8222 3052 8187
TIME...MOT...LOC 2318Z 180DEG 15KT 3039 8240 3030 8206
ELSENHEIMERSpecial Weather Statement
National Weather Service Jacksonville FL
734 PM EDT SUN AUG 6 2017
GAZ164>166-070000-
Inland Camden GA-Charlton GA-Coastal Camden GA-
734 PM EDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CAMDEN AND
NORTHEASTERN CHARLTON COUNTIES UNTIL 800 PM EDT...
At 734 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kings Ferry, or near Kingsland, moving north at 20 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Kingsland, Woodbine and Colesburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3074 8161 3078 8179 3079 8179 3080 8188
3083 8190 3083 8191 3081 8191 3082 8193
3083 8194 3083 8195 3086 8199 3100 8196
3097 8158
TIME...MOT...LOC 2334Z 165DEG 17KT 3082 8176
ELSENHEIMERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
838 PM EDT SUN AUG 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM TSTM WND DMG 4 SE HILLIARD 30.66N 81.88W
08/06/2017 NASSAU FL 911 CALL CENTER
CENTRAL DISPATCH REPORTED POWERLINES DOWN AT U.S. HIGHWAY
1 AND PRATT SIDING ROAD.
&&
SHULERThe national radar mosaic for the moment the first event began.
2 heavy rain. Local standard time, as filed.
A spotter measured 2.75 inches in a short period of time.
A spotter estimated 2-2.25 inches within 45 minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2017Every state in 2017This day in weather historyWarnings in Florida, August 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 708312, 708311.